MAUDE Adverse Event Report: KARL STORZ SE & CO. KG WORKING ELEMENT, BIPOLAR; BIPOLAR HIGH FREQUENCY CORD

KARL STORZ SE & CO. KG WORKING ELEMENT, BIPOLAR; BIPOLAR HIGH FREQUENCY CORD
Model Number 27040DB
Medical Device Problem Codes Sparking (2595); Flare or Flash (2942)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the working element and lead sparked during the case.It has been confirmed that the electrode was inside the patient when the incident occurred, they stopped the procedure straightway.No harm to the patient or the surgeon was noted.Another system was used to complete the procedure right after the incident.No death or (unanticipated) serious deterioration in state of health reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.Internal karl storz reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the products were returned for evaluation.The investigation is not completed yet.The investigation results are pending.Additioanl informationw is provided to include the concomitant products in section d10.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The examination of the different articles revealed the following.The article 27040db shows signs of use such as soiling, but no serious damage that would lead to impairment of function or total failure.This item is therefore excluded as the cause of the complaint.The article uh400e/autocon as well as the uf902 / two -pedal are also excluded as the cause of the complaint because the article uh400 provides the necessary current flow / voltage and the article uf902 foot switch releases this to the instrument and the information from the customer indicates that the cause is another.Here it could be determined in the direction of article uh801 that the cable on the device plug has a small mechanical damage.This damage could lead to a high current resistance and consequently to sparks or flames at the connection.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
WORKING ELEMENT, BIPOLAR
Common Device Name
BIPOLAR HIGH FREQUENCY CORD
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key19384671
Report Number9610617-2024-00149
Device Sequence Number20601019
Product Code FAS
UDI-Device Identifier04048551075500
UDI-Public4048551075500
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040DB
Device Catalogue Number27040DB
Device Lot NumberON14
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer07/18/2024
08/23/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date08/05/2024
08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UF902 - TWO-PEDAL FOOTSWITCH HF GENERATORS.; UH400E - AUTOCON III 400 CE, 220-240V.
Patient SexUnknown